Oklahoma, 2025Flash Flood and Flood in Oklahoma, April 19 to 20, 2025
April 19 to 20, 2025 · NWS TSA · 5 events in 4 counties and zones
Strong to severe thunderstorms developed across portions of eastern Oklahoma during the late evening of the 19th, as a strong upper level disturbance slowly translated into the Southern Plains, increasing low level forcing along and ahead of a weak surface front that stretched across the area. Weak instability combined with strong wind shear to support some severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across portions of eastern Oklahoma during the late evening of the 19th, as a strong upper level disturbance slowly translated into the Southern Plains, increasing low level forcing along and ahead of a weak surface front that stretched across the area. Weak instability combined with strong wind shear to support some severe weather. The strongest storms produced damaging wind and large hail up to quarter size. Locally heavy rainfall resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 19, 8:30 PM CST, 2 hours 20 minutes earlier. Its key messages:
- Updated at 215 PM CDT Sat Apr 19 2025
- Additional widespread thunderstorms tonight with all severe hazards especially SE OK into western AR. Heavy rains and flooding footprint expand overnight.
- Additional storms develop early Sunday with continue severe threat including tornado potential. Localized heavy rains will worsen any ongoing flooding.
- Drier weather returns early next week, but unsettled weather resumes by midweek and continues into next weekend.
Area forecast discussion, Apr 19, 8:30 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
930 PM CDT Sat Apr 19 2025
...New SHORT TERM...
.KEY MESSAGES...
Updated at 215 PM CDT Sat Apr 19 2025
- Additional widespread thunderstorms tonight with all severe
hazards especially SE OK into western AR. Heavy rains and
flooding footprint expand overnight.
- Additional storms develop early Sunday with continue severe
threat including tornado potential. Localized heavy rains will
worsen any ongoing flooding.
- Drier weather returns early next week, but unsettled weather
resumes by midweek and continues into next weekend.
&&
.SHORT TERM...
(The rest of tonight)
Issued at 930 PM CDT Sat Apr 19 2025
Coverage of showers and thunderstorms across eastern Oklahoma and
northwest and west central Arkansas remains likely to expand
through the rest of the evening and into early Sunday morning,
with an increasing risk for both severe weather and heavy
rain/flash flooding expected. On the severe weather front, the
immediate concern involves the ongoing activity along the I-35
corridor in south central Oklahoma that has been slowly
approaching the western fringes of our southeast Oklahoma
counties. CAM and WoFS solutions have been consistent in bringing
these strong to severe storms into the area from southern
Pittsburg into western Pushmataha counties. The better surface-
based instability remains confined to far southeast Oklahoma,
supporting the locally better potential for tornadoes in this
area. In addition, these have been prolific rainfall producers,
with one-hour rainfall estimates in the 2 to 3 inch range. Expect
an increasing threat for at least 1 to 2 inch per hour rainfall
rates to expand into parts of southeast and east central Oklahoma
toward midnight.
With the increase in the low level jet, additional strong
to severe thunderstorms may increase further northward along the
front that extends northeastward to the south of I-44, given
modest instability along and south of the front at present. This
broader threat for severe weather may begin to wane after the 2-4
am time frame given an expected notable decrease in instability
afterward into sunrise Sunday. This activity, if it occurs, will
also lead to an increase in the flash flood threat farther
eastward.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 215 PM CDT Sat Apr 19 2025
Brief settled period Monday into Tuesday with mild temps and dry
weather. Main stem river flooding may continue during this period.
The pattern for mid to late week is expected to be near zonal
across the CONUS with several smaller scale waves expected to
quickly sweep eastward. Each wave will bring a higher chance of
showers and storms and the forecast will retain daily precip
chances from mid week through next weekend. Plenty of details yet
to be seen regarding specific severe and/or flooding risks but
climatology would favor some degree of severe potential for most
any period.
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Sat Apr 19 2025
Difficult aviation conditions will prevail for much of the TAF
period. Low ceilings are present across eastern OK, though at the
moment terminals in NW Arkansas are VFR. Showers and
thunderstorms are increasing and will spread across the area the
next few hours. All TAF sites are expected to see several hours of
moderate to heavy rainfall tonight. The best chance of strong to
severe storms tonight will be near KMLC and KFSM, with a lesser
chance to the north. A second round of storms may develop late
morning spreading from west to east. In terms of wind shear, there
will be a window late tonight into Sunday morning for borderline
low level wind shear, perhaps touching 30 kts in the 0-2 kft layer
for a short time.
Next, lets mention ceilings. As the rain spreads in ceilings will
lower to 1-2 kft for most areas, some some falling as low as 500
ft during storms. Visibility will reduce to 2-4 SM for most areas
overnight during the rain, but will come up again after daybreak
Sunday. Winds will become south to southeast for most areas and
become gusty Sunday morning, shifting to west during the
afternoon. VFR conditions should return during the afternoon for
all areas, spreading from west to east.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 69 44 75 / 90 90 0 0
FSM 64 75 49 79 / 70 90 10 0
MLC 62 71 47 78 / 90 80 0 0
BVO 50 68 41 75 / 90 90 0 0
FYV 58 72 45 76 / 80 90 10 0
BYV 56 73 47 73 / 80 90 20 0
MKO 60 71 44 76 / 90 80 0 0
MIO 52 69 43 73 / 90 90 10 0
F10 58 70 45 76 / 100 90 0 0
HHW 65 72 48 76 / 60 80 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ049-053>076.
AR...Flood Watch through Sunday evening for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...22
LONG TERM....07
AVIATION...06Hazardous weather outlook, Apr 19, 7:54 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
854 PM CDT Sat Apr 19 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
854 PM CDT Sat Apr 19 2025
...SEVERE THUNDERSTORM AND FLASH FLOODING POTENTIAL CONTINUES THROUGH
SUNDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...Mainly Southeast Oklahoma.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Along and Southeast of Interstate 44.
ONSET...Ongoing.
HEAVY RAIN AND FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorm coverage is expected to increase overnight across all
of eastern Oklahoma and northwest and west central Arkansas.
A threat for severe weather will exist across most of the area
along and southeast of Interstate 44, although the greatest potential
for tornadoes and the higher end severe weather threats should
remain confined to areas along and south of Interstate 40. In
addition, heavy rainfall is expected areawide, with a continued
potential for flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm...High Wind...and Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm and Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
The severe weather threat will continue into Sunday afternoon,
with the potential for all severe weather hazards, especially
across far eastern Oklahoma and northwest Arkansas. Heavy
rainfall may continue to lead to flash flooding and mainstem
river flooding as well.
After a quiet start to next week, unsettled weather will return by
the middle to latter part of the week, with scattered
thunderstorms expected each day.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 19, 9:48 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1048 PM CDT Sat Apr 19 2025
OKZ066-067-070-071-200415-
Muskogee OK-Okmulgee OK-Wagoner OK-McIntosh OK-
1048 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MCINTOSH...
SOUTHWESTERN WAGONER...NORTHEASTERN OKMULGEE AND NORTHWESTERN
MUSKOGEE COUNTIES THROUGH 1115 PM CDT...
At 1048 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Council Hill, moving north at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Wainwright... Boynton...
Council Hill... Jamesville...
Hitchita... Eram...
Haskell... Porter...
Taft... Choska...
This includes Interstate 40 in Oklahoma between mile markers 250 and
261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southeastern
and northeastern Oklahoma.
&&
LAT...LON 3586 9582 3587 9552 3543 9558 3544 9580
3586 9583
TIME...MOT...LOC 0348Z 183DEG 40KT 3552 9569
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
69Event by event
2 thunderstorm wind, 1 hail, 1 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, McIntosh
- When
- April 19, 10:50 PM CST
- Where
- McIntosh County, 1.62 mi NNW of Pierce
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.450, -95.735
Strong thunderstorm wind blew down a large tree northwest of Pierce along I-40.
Thunderstorm Wind, Okmulgee
- When
- April 19, 10:52 PM CST
- Where
- Okmulgee County, 2 mi SE of Morris
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.580, -95.825
Strong thunderstorm wind damaged the roof of a home, and snapped large tree limbs.
Hail, Pittsburg
- When
- April 19, 11:29 PM CST
- Where
- Pittsburg County, 1 mi NW of Kiowa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.730, -95.912
Flash Flood, Okmulgee
- When
- April 20, 12:40 AM CST to 3:00 AM CST
- Where
- Okmulgee County, 0.18 mi ESE of Murdell to 0.19 mi NNE of Murdell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.669, -95.977
Portions of Alternate Highway 75 between Smith Road and Celia Berryhill Road were flooded and closed in both directions.
Flood, Tulsa
- When
- April 20, 1:00 PM CST to 5:00 PM CST
- Where
- Tulsa County, 1.4 mi ENE of Leonard to 0.9 mi ESE of Leonard
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 35.925, -95.776
Locally heavy rainfall during the morning of the 20th resulted in high flows through area low water crossings. A vehicle was driven into one such low water crossing, and was washed downstream. Two people exited the vehicle in the flood, and got to safety, while two others drowned in the flood water. The victims weren't recovered until the following day, with around 100 first responders participating in the search efforts.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Tulsa | 2025-04-20 | 46 | Female | Vehicle/Towed Trailer | Direct |
| Flood, Tulsa | 2025-04-20 | 7 | Female | Vehicle/Towed Trailer | Direct |
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, April 19 to 20, 20253 deaths · 2 injured · $2.4 million · EF2 · 34 events
- Damaging Winds in Maryland, April 19, 20254 injured · $4.3 million · 83 kt wind · 30 events
- Heavy Snow in New Mexico, April 19 to 20, 2025$1.5 million · 2 events
- Damaging Winds in Pennsylvania, April 19, 20252 injured · $269,000 · 83 kt wind · 18 events
- Damaging Winds in West Virginia, April 19, 2025$514,000 · 65 kt wind · 4 events
- Flash Flooding and Debris Flows in Puerto Rico, April 19 to 21, 2025$133,000 · 0.25 in hail · 30 events
- Damaging Winds in West Virginia, April 19, 2025$91,000 · 65 kt wind · 29 events
- Flash Flood and Dust Storm in Texas, April 19, 2025$125,000 · 3 in hail · 10 events
- Damaging Winds in Indiana, April 19, 2025$100,000 · 73 kt wind · 14 events
- Tornadoes and Flash Flooding in Texas, April 19 to 20, 2025EF1 · 34 events
- Damaging Winds in Ohio, April 19, 2025$53,000 · 63 kt wind · 13 events
- Hail and Damaging Winds in Pennsylvania, April 19, 2025$32,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255490, 1253549, 1255491, 1255500, 1258938.